Alert archive / Arizona / Red Flag Warnings in 2018
Red Flag Warning 22, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Jun 8, 2018, 3:58 AM MST for 4 counties in Arizona. It took effect at Jun 9, 2018, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2018, 3:58 AM MST (10:58 UTC)
- In effect from
- Jun 9, 2018, 11:00 AM MST
- Expired
- Jun 9, 2018, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 11:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 11.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4537 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
834 WWUS85 KFGZ 081058 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 358 AM MST Fri Jun 8 2018 AZZ104>107-109-112-115-139-082300- /O.NEW.KFGZ.FW.W.0022.180609T1800Z-180610T0200Z/ /O.NEW.KFGZ.FW.A.0013.180610T1800Z-180611T0200Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)-Western Mogollon Rim (Fire Weather Zone 115)- Black Mesa Area (Fire Weather Zone 139)- 358 AM MST Fri Jun 8 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST SATURDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR KAIBAB PLATEAU... MARBLE AND GLEN CANYONS...COCONINO PLATEAU...NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD...LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY...WESTERN MOGOLLON RIM...BLACK MESA... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR KAIBAB PLATEAU...MARBLE AND GLEN CANYONS...COCONINO PLATEAU...NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD...LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY...WESTERN MOGOLLON RIM...BLACK MESA... The National Weather Service in Flagstaff has issued a Red Flag Warning due to strong winds and low relative humidity, which is in effect from 11 AM to 7 PM MST Saturday. A Fire Weather Watch has also been issued, and is effect from Sunday morning through Sunday evening. * AFFECTED AREA...Kaibab Plateau...Marble and Glen Canyons...Grand Canyon CountrY...Coconino Plateau...Northeast Plateau And Mesas Hwy 264 Northward...Little Colorado River Valley in Coconino County...Western Mogollon Rim...Black Mesa Area... * WINDS...Southwest 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 4 percent. * IMPACTS...Any fires that develop have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are possible. Listen for later forecasts and possible red flag warnings. Please notify field crews of the Red Flag Waning and Fire Weather Watch. && $$ AZZ108-082300- /O.NEW.KFGZ.FW.W.0022.180609T1800Z-180610T0200Z/ Yavapai County Mountains (Fire Weather Zone 108)- 358 AM MST Fri Jun 8 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST SATURDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR YAVAPAI COUNTY MOUNTAINS... The National Weather Service in Flagstaff has issued a Red Flag Warning due to strong winds and low relative humidity, which is in effect from 11 AM to 7 PM MST Saturday. * AFFECTED AREA...Yavapai County Mountains * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 7 percent. * IMPACTS...Any fires that develop have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ110-111-140-082300- /O.NEW.KFGZ.FW.A.0013.180610T1800Z-180611T0200Z/ Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 358 AM MST Fri Jun 8 2018 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR CHINLE VALLEY....CHUSKA MOUNTAINS AND DEFIANCE PLATEAU...NORTHEAST PLATEAUS AND MESAS SOUTH OF HIGHWAY 264... The National Weather Service in Flagstaff has issued a Fire Weather Watch due to strong winds and low relative humidity, which is in effect from Sunday morning through Sunday evening. * AFFECTED AREA...Chinle Valley....Chuska Mountains and Defiance Plateau...Northeast Plateaus and Mesas South of Highway 264. * WINDS...Southwest 20 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 6 percent. * IMPACTS...Any fires that develop have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are possible. Listen for later forecasts and possible red flag warnings. Please notify field crews of this fire weather watch. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
4 follow-up statements
675 WWUS85 KFGZ 082146 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 246 PM MST Fri Jun 8 2018 AZZ104>107-109-112-115-139-091315- /O.CON.KFGZ.FW.W.0022.180609T1800Z-180610T0200Z/ /O.CON.KFGZ.FW.A.0013.180610T1800Z-180611T0200Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)-Western Mogollon Rim (Fire Weather Zone 115)- Black Mesa Area (Fire Weather Zone 139)- 246 PM MST Fri Jun 8 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST SATURDAY FOR KAIBAB PLATEAU...MARBLE AND GLEN CANYONS...COCONINO PLATEAU...NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD...LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY...WESTERN MOGOLLON RIM... BLACK MESA... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR KAIBAB PLATEAU...MARBLE AND GLEN CANYONS...COCONINO PLATEAU...NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD...LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY... WESTERN MOGOLLON RIM...BLACK MESA... * AFFECTED AREA...Kaibab Plateau...Marble and Glen Canyons... Grand Canyon CountrY...Coconino Plateau...Northeast Plateau And Mesas Hwy 264 Northward...Little Colorado River Valley in Coconino County...Western Mogollon Rim...Black Mesa Area... * WINDS...Southwest 15 to 25 MPH with gusts up to 45 MPH. * RELATIVE HUMIDITY...As low as 5 percent. * IMPACTS...Any fires that develop have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are possible. Listen for later forecasts and possible red flag warnings. Please notify field crews of the Red Flag Waning and Fire Weather Watch. && $$ AZZ108-091315- /O.CON.KFGZ.FW.W.0022.180609T1800Z-180610T0200Z/ Yavapai County Mountains (Fire Weather Zone 108)- 246 PM MST Fri Jun 8 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST SATURDAY FOR YAVAPAI COUNTY MOUNTAINS... * AFFECTED AREA...Yavapai County Mountains * WINDS...Southwest 15 to 20 MPH with gusts up to 35 MPH. * RELATIVE HUMIDITY...As low as 5 percent. * IMPACTS...Any fires that develop have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ110-111-140-091315- /O.CON.KFGZ.FW.A.0013.180610T1800Z-180611T0200Z/ Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 246 PM MST Fri Jun 8 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR CHINLE VALLEY....CHUSKA MOUNTAINS AND DEFIANCE PLATEAU...NORTHEAST PLATEAUS AND MESAS SOUTH OF HIGHWAY 264... * AFFECTED AREA...Chinle Valley....Chuska Mountains and Defiance Plateau...Northeast Plateaus and Mesas South of Highway 264. * WINDS...Southwest 20 to 25 MPH with gusts up to 40 MPH. * RELATIVE HUMIDITY...As low as 5 percent. * IMPACTS...Any fires that develop have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are possible. Listen for later forecasts and possible red flag warnings. Please notify field crews of this fire weather watch. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
461 WWUS85 KFGZ 091109 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 409 AM MST Sat Jun 9 2018 AZZ104>107-109-112-115-139-091915- /O.UPG.KFGZ.FW.A.0013.180610T1800Z-180611T0200Z/ /O.NEW.KFGZ.FW.W.0023.180610T1800Z-180611T0200Z/ /O.CON.KFGZ.FW.W.0022.180609T1800Z-180610T0200Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)-Western Mogollon Rim (Fire Weather Zone 115)- Black Mesa Area (Fire Weather Zone 139)- 409 AM MST Sat Jun 9 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR KAIBAB PLATEAU...MARBLE AND GLEN CANYONS...COCONINO PLATEAU...NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD...LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY... WESTERN MOGOLLON RIM...BLACK MESA... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR AREAS ALONG AND NORTH OF THE MOGOLLON RIM... The National Weather Service in Flagstaff has issued a Red Flag Warning due to strong winds and low relative humidity, which is in effect from 11 AM to 7 PM MST Sunday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Kaibab Plateau...Marble and Glen Canyons... Grand Canyon Country...Coconino Plateau...Northeast Plateau And Mesas Hwy 264 Northward...Little Colorado River Valley in Coconino County...Western Mogollon Rim...Black Mesa Area for Saturday and areas along and north of the Mogollon Rim for Sunday... * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 5 percent. * IMPACTS...Any fires that develop have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ110-111-140-091915- /O.UPG.KFGZ.FW.A.0013.180610T1800Z-180611T0200Z/ /O.NEW.KFGZ.FW.W.0023.180610T1800Z-180611T0200Z/ Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 409 AM MST Sat Jun 9 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR AREAS ALONG AND NORTH OF THE MOGOLLON RIM... The National Weather Service in Flagstaff has issued a Red Flag Warning due to strong winds and low relative humidity, which is in effect from 11 AM to 7 PM MST Sunday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Areas along and north of the Mogollon Rim. * WINDS...Southwest 20 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 5 percent. * IMPACTS...Any fires that develop have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ113-114-116-091915- /O.NEW.KFGZ.FW.W.0023.180610T1800Z-180611T0200Z/ Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Eastern Mogollon Rim (Fire Weather Zone 116)- 409 AM MST Sat Jun 9 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR AREAS ALONG AND NORTH OF THE MOGOLLON RIM... The National Weather Service in Flagstaff has issued a Red Flag Warning due to strong winds and low relative humidity, which is in effect from 11 AM to 7 PM MST Sunday. * AFFECTED AREA...Areas along and north of the Mogollon Rim. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 6 percent. * IMPACTS...Any fires that develop have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ108-091915- /O.CON.KFGZ.FW.W.0022.180609T1800Z-180610T0200Z/ Yavapai County Mountains (Fire Weather Zone 108)- 409 AM MST Sat Jun 9 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR YAVAPAI COUNTY MOUNTAINS... * AFFECTED AREA...Yavapai County Mountains * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 5 percent. * IMPACTS...Any fires that develop have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
608 WWUS85 KFGZ 091851 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 1151 AM MST Sat Jun 9 2018 AZZ104>107-109-112-115-139-100700- /O.CON.KFGZ.FW.W.0022.000000T0000Z-180610T0200Z/ /O.CON.KFGZ.FW.W.0023.180610T1800Z-180611T0200Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)-Western Mogollon Rim (Fire Weather Zone 115)- Black Mesa Area (Fire Weather Zone 139)- 1151 AM MST Sat Jun 9 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR KAIBAB PLATEAU...MARBLE AND GLEN CANYONS...COCONINO PLATEAU... NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD...LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY...WESTERN MOGOLLON RIM...BLACK MESA... ...RED FLAG WARNING ALSO REMAINS IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY FOR AREAS ALONG AND NORTH OF THE MOGOLLON RIM... * AFFECTED AREA...Kaibab Plateau...Marble and Glen Canyons... Grand Canyon Country...Coconino Plateau...Northeast Plateau And Mesas Hwy 264 Northward...Little Colorado River Valley in Coconino County...Western Mogollon Rim...Black Mesa Area for Saturday and areas along and north of the Mogollon Rim for Sunday... * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 5 percent. * IMPACTS...Any fires that develop have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ108-100200- /O.CON.KFGZ.FW.W.0022.000000T0000Z-180610T0200Z/ Yavapai County Mountains (Fire Weather Zone 108)- 1151 AM MST Sat Jun 9 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR YAVAPAI COUNTY MOUNTAINS... * AFFECTED AREA...Yavapai County Mountains * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 5 percent. * IMPACTS...Any fires that develop have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ110-111-113-114-116-140-100700- /O.CON.KFGZ.FW.W.0023.180610T1800Z-180611T0200Z/ Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Eastern Mogollon Rim (Fire Weather Zone 116)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 1151 AM MST Sat Jun 9 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY FOR AREAS ALONG AND NORTH OF THE MOGOLLON RIM... * AFFECTED AREA...Areas along and north of the Mogollon Rim. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 6 percent. * IMPACTS...Any fires that develop have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
009 WWUS85 KFGZ 100149 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 649 PM MST Sat Jun 9 2018 AZZ104>107-109-112-115-139-101000- /O.EXP.KFGZ.FW.W.0022.000000T0000Z-180610T0200Z/ /O.CON.KFGZ.FW.W.0023.180610T1800Z-180611T0200Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)-Western Mogollon Rim (Fire Weather Zone 115)- Black Mesa Area (Fire Weather Zone 139)- 649 PM MST Sat Jun 9 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY FOR KAIBAB PLATEAU...MARBLE AND GLEN CANYONS...COCONINO PLATEAU...NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD...LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY...WESTERN MOGOLLON RIM... BLACK MESA... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR KAIBAB PLATEAU...MARBLE AND GLEN CANYONS...COCONINO PLATEAU... NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD...LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY...WESTERN MOGOLLON RIM...BLACK MESA... * AFFECTED AREA...Kaibab Plateau...Marble and Glen Canyons... Grand Canyon Country...Coconino Plateau...Northeast Plateau And Mesas Hwy 264 Northward...Little Colorado River Valley in Coconino County...Western Mogollon Rim...Black Mesa Area for Saturday and areas along and north of the Mogollon Rim for Sunday... * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 5 percent. * IMPACTS...Any fires that develop have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ108-100300- /O.EXP.KFGZ.FW.W.0022.000000T0000Z-180610T0200Z/ Yavapai County Mountains (Fire Weather Zone 108)- 649 PM MST Sat Jun 9 2018 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR YAVAPAI COUNTY MOUNTAINS... Wind speeds are decreasing below Red flag criteria this evening and therefore the Red Flag Warning will expire at 7 pm MST. $$ AZZ110-111-113-114-116-140-101000- /O.CON.KFGZ.FW.W.0023.180610T1800Z-180611T0200Z/ Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Eastern Mogollon Rim (Fire Weather Zone 116)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 649 PM MST Sat Jun 9 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY FOR AREAS ALONG AND NORTH OF THE MOGOLLON RIM... * AFFECTED AREA...Areas along and north of the Mogollon Rim. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 5 percent. * IMPACTS...Any fires that develop have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 8, 3:45 AM MST, 13 minutes earlier.
Area forecast discussion, Jun 8, 3:45 AM MST, 13 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 345 AM MST Fri Jun 8 2018 ...CORRECT AREAS IN SATUDAYS RED FLAG WARNING... .SYNOPSIS...Expect above normal temperatures and very dry conditions through at least Monday. Gusty southwest afternoon winds are expected each afternoon, with critical fire weather conditions this weekend. There is a slight chance for high based thunderstorms Saturday over eastern Apache county. A slow increase in moisture from the south could bring isolated showers and thunderstorms Wednesday and Thursday. && .DISCUSSION... The forecast focus is on critical fire weather conditions coming this weekend. These due to a late season and cold upper level trough and surface cold front that will move through the Pacific Northwest / northern Great basin this weekend. For today, clear skies and very dry conditions to continue. Afternoon max temps very close to yesterday, and afternoon winds S-SW 15-20 mph with gusts to 30 mph. Fair weather tonight. This weekend - Model continuity is good regarding the path of the upper trough through the Pac NW this weekend. They show a well defined surface cold front reaching a line from Salt Lake City to Las Vegas at 5 pm Saturday. While Northern Arizona will remain dry, we will have increasing SW wind speeds through the atmosphere, with surface winds SW 15-25 mph with gusts 30-40 mph Saturday afternoon. The fastest speeds should be west of a line from Kayenta to Flagstaff to Prescott, and a Red Flag Warning is now in effect for these areas Saturday afternoon. Progs still show a slight chance of high based tstorms in far eastern Apache county Saturday afternoon. Winds to stay light S-SW Saturday night. Sunday could have faster wind speeds by 5-10 mph as the surface front moves to a Grand Junction to Las Vegas line Sunday afternoon. A Fire Weather Watch is in effect for Sunday afternoon for areas north of a line from Lupton-Happy Jack-Seligman where SW winds of 20-30 mph gusts to 45 mph are possible. On Monday, high pressure aloft still expected to build over the desert southwest, with the high centered along the AZ NM border. plan for a hot day with clear skies and light winds. No changes to the forecast from Tuesday through Thursday. The strength and position of the high center could bring a southerly flow over much of Arizona transporting moisture northward and bringing chances of showers and thunderstorms over much of northern Arizona starting Tuesday night. && .AVIATION...For the 12Z Package... VFR conditions and clear skies through the next 24 hrs. Light and variable surface winds until 16Z when the winds begin to turn towards the southwest again. Expect speeds of 10-15 kts gusting to around 20 kts after 18Z Friday. After sunset at 0240Z, surface winds will be variable ranging from calm-8 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Southwest flow aloft to persist over northern Arizona through Sunday, due to a cold, late season storm system moving through the Pacific Northwest. While Northern Arizona will remain dry and warm, 20 foot wind speeds should exceed critical criteria both afternoons this weekend. A Red Flag Warning is in effect for Saturday afternoon for areas west of a line from Kayenta to Flagstaff to Prescott. 20 foot winds to stay light S-SW Saturday night. On Sunday, 20 foot winds could be 5 to 10 mph faster across far northern Arizona and a Fire Weather Watch is in effect for areas north of a line from Lupton-Happy Jack-Seligman. Monday and Tuesday, high pressure expands across the desert southwest with further warming, clear skies and light winds. && .FGZ WATCHES/WARNINGS/ADVISORIES...Red Flag Warning from 11 AM to 7 PM MST Saturday FOR AZZ104>109- 112-115-139. Fire Weather Watch from Sunday morning through Sunday evening FOR AZZ104>107-109>112-115-139-140. && PUBLIC...DL AVIATION...AT FIRE WEATHER...DL For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 3:58 AM MST | Fire Weather Watch | FGZ | Apache, Coconino, Navajo | 24 hr |
Nearby
Red Flag Warnings in Arizona, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.